Mar 7, 2011
Hi Nelson, let me begin by thanking you and all the people at TheBody for all your efforts to make poz life easier for everyone. I'm a 40-year old male, diagnosed August 2010, CD4 438, viral load 208,000 Though my infection dates from May 2009 at the earliest, I'm considering starting with ARV's as I'm concerned about inflammation and would like my CD4 nadir to be as high as possible. I'm very concerned about lipodystrophy and other side-effects though. Currently I'm taking 2 mg of L-acetyl-carnitine a day, plus a multivitamin, containing vitamins B-C-E-H at RDA levels, D3 and A at 1000 g, M at 400 g. It also contains zinc, iodide, copper and manganese at RDA levels, calcium (120mg), magnesium (70mg), iron (10mg), molybdenum (225g) and selenium (105g), plus arginine, lysine, leucine, valine, phenylalanine, threonine, isoleucine, methionine and histidine. I eat very healthily and do weight training 4 days a week, and go jogging 2 or 3 times a week. Are there any other supplements or interventions you could recommend to counter the possible side-effects of the virus and/or the ARV's? Thanks!
Response from Mr. Vergel
You are almost there and I can tell you have been doing your research. I would increase your Vitamin D to 2000 IU a day and bring in 200 micrograms a day of selenium. Omega 3's at 2000 mg per day may also improve inflammation, although we need more data.
Most people do great on HIV medications, with or without supplements.
Luckily, a large study is starting in Canada with people starting HIV medications and supplements. One half will take a multivitamin (one pill) and the other half will take a more comprehensive vitamin/antioxidant formula . We will see what the differences are in CD4 cell counts after a year. This will help answer a few questions!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.